Revista Matemática Iberoamericana
Full-Text PDF (457 KB) | Metadata | Table of Contents | RMI summary
Published online: 2012-07-16
Rationally cubic connected manifolds IIGianluca Occhetta and Valentina Paterno (1) Università di Trento, Povo (Trento), Italy
(2) Università di Trento, Povo (Trento), Italy
We study smooth complex projective polarized varieties $(X,\!H)$ of dimension $ n \ge 2$ which admit a dominating family $V$ of rational curves of $H$-degree $3$, such that two general points of $X$ may be joined by a curve parametrized by $V$ and which do not admit a covering family of lines (i.e., rational curves of $H$-degree one). We prove that such manifolds are obtained from RCC manifolds of Picard number one by blow-ups along smooth centers. If we further assume that $X$ is a Fano manifold, we obtain a stronger result, classifying all Fano RCC manifolds of Picard number $\rho_X \ge 3$.
Keywords: Rationally connected manifolds, rational curves, Fano manifolds
Occhetta Gianluca, Paterno Valentina: Rationally cubic connected manifolds II. Rev. Mat. Iberoamericana 28 (2012), 815-838. doi: 10.4171/RMI/692